Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 11, 2021, 9:30 PM EDT for Cass County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 9:30 PM EDT (01:30 UTC)
- Expired
- Oct 11, 2021, 10:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 50
County Cass County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- -158 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
975
WWUS83 KIWX 120130
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
930 PM EDT Mon Oct 11 2021
INZ022-120215-
Cass IN-
930 PM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of Cass County through
1015 PM EDT...
At 929 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Delphi, or 11 miles southwest of Logansport,
moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Logansport around 940 PM EDT.
Royal Center around 945 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 8637 4069 8637 4069 8652 4074 8652
4074 8658 4091 8658 4091 8617 4056 8617
TIME...MOT...LOC 0129Z 204DEG 48KT 4066 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
JALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 11, 7:52 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 11, 7:52 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 752 PM EDT Mon Oct 11 2021 .SYNOPSIS... Issued at 744 PM EDT Mon Oct 11 2021 Showers and thunderstorms will move through from west to east overnight. A few strong to severe storms are possible through late evening, but widespread severe weather is not expected. It will be breezy tonight as cooler air arrives. Dry conditions are expected for most of the area Tuesday and Wednesday before rain chances return to the forecast thereafter. && .SHORT TERM...(This Evening through Tuesday) Issued at 303 PM EDT Mon Oct 11 2021 Storms continue to work their way north-northeast through Illinois in the vicinity of a 60-70 knot 500-mb jet. The severe weather risk to our local area will be limited due to meager instability. But, a narrow window of opportunity for locally damaging wind gusts exists prior to sunset in far northwest Indiana. This is as the strong jet noses in before CAPE subsides for the night. Wind shear remains favorable for a couple of strong storms. The severe weather risk is minimized east of US-31. Mid- level lapse rates will limit the overall organization of thunderstorms overnight. Otherwise, for tonight, showers and thunderstorms will move from west to east with coverage decreasing to only a few showers after midnight. Rainfall totals will likely be less than a half inch for most. It will be breezy with wind gusts of 25-30 mph. In the wake of the cold front, lows will drop into the upper-50s in the west. Highs tomorrow will generally be near 70 with westerly wind gusts of 20-25 mph, especially through the early afternoon when the pressure gradient relaxes. && .LONG TERM...(Tuesday Night through Monday) Issued at 303 PM EDT Mon Oct 11 2021 Cold air advection quickly gives way to warmth, once again, by Wednesday afternoon. This occurs as southwest flow on the western edge of a subtropical ridge stream in. A sheared-out cold front slips into our are very late in the day offering low shower chances for far western Indiana. Rain chances improve overnight, with perhaps little to no rain toward northwest Ohio. The day three convective outlook seems overdone locally as the weak cold front will not arrive until after dark. I suspect changes will be made. The airmass behind this front is nearly unchanged as the parent low wraps up, leaving behind a nearly unmodified synoptic pattern. Instead, a new surface low lifts in from the southwest Thursday night bringing additional rain chances. The parent trough axis moves east of our area by Saturday morning ushering in a seasonably cool airmass. Look for highs this weekend to reach only the low 60s degrees or so, with lows in the 40s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 744 PM EDT Mon Oct 11 2021 VFR to MVFR conditions are expected for the first portion of the TAF period, with intermittent drops to IFR possible during heavy rain or thunderstorms. MVFR to IFR conditions are expected through the latter portion of the period. The first line of rain and storms is underway, with KSBN being impacted now and the initial rain west of KFWA's doorstep. Thus far ceilings have been pretty high, with 5-10kft reported even during storms. Visibility has been dropping to around 3 miles within the heavier storms, so stuck with that for the tempo groups. Behind the first line showers and isolated storms are popping up, and there is a pretty healthy line of convection over IL moving east. However, there is a lot of uncertainty regarding how that will evolve over the next few hours. So the best confidence is in the first portion of the period-will handle any short-term trends with amendments. Expect lower ceilings to move in later tonight into early Tue-with most models suggesting anywhere from 700-2500 feet. Improvement will come likely after 21z Tue. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 4 PM EDT Tuesday for LMZ043-046. && SYNOPSIS...MCD SHORT TERM...Brown LONG TERM...Brown AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 11, 3:40 PM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 340 PM EDT Mon Oct 11 2021 INZ003-004-012>015-020-022-MIZ077-078-121945- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Berrien-Cass MI- 340 PM EDT Mon Oct 11 2021 /240 PM CDT Mon Oct 11 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. There is a low chance for severe thunderstorms this evening. Damaging wind gusts are the greatest threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-121945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 340 PM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A small craft advisory is in effect until Tuesday afternoon. INZ005>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-121945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 340 PM EDT Mon Oct 11 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will move through tonight. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 11, 7:50 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM MARINE TSTM WIND 4 NW BRIDGMAN 41.99N 86.62W
10/11/2021 M43 MPH LMZ043 MI BUOY
37 KT GUST RECORDED AT BUOY 45026 NEAR COOK
NUCLEAR PLANT.
&&
LWFLocal storm report, Oct 11, 7:56 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
756 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 NE GEORGETOWN 41.76N 86.19W
10/11/2021 ST. JOSEPH IN PUBLIC
LARGE BRANCHES DOWN.
&&Local storm report, Oct 11, 8:01 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG NORTH JUDSON 41.22N 86.78W
10/11/2021 STARKE IN PUBLIC
LARGE TREE DOWN BLOCKING HIGHWAY 10.
&&Local storm report, Oct 11, 8:28 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
828 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
10/11/2021 BERRIEN MI EMERGENCY MNGR
TREE DOWN ONTO ROAD AT CASS AND MARS STREET.
CAR RAN INTO, BUT NO INJURIES.
&&
LWFLocal storm report, Oct 11, 8:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 1 SE WOLCOTT 40.75N 87.03W
10/11/2021 WHITE IN BROADCAST MEDIA
SEMI BLOWN OVER JUST EAST OF WOLCOTT ON
US24. RELAYED BY WLFI. TIME ESTIMATED BY
RADAR.
&&
LWFSpecial weather statement, Oct 11, 9:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
930 PM EDT Mon Oct 11 2021
INZ022-120215-
Cass IN-
930 PM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of Cass County through
1015 PM EDT...
At 929 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Delphi, or 11 miles southwest of Logansport,
moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Logansport around 940 PM EDT.
Royal Center around 945 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 8637 4069 8637 4069 8652 4074 8652
4074 8658 4091 8658 4091 8617 4056 8617
TIME...MOT...LOC 0129Z 204DEG 48KT 4066 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JALThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:44 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton | 46 min |
| Oct 11, 9:52 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 38 min |
| Oct 11, 10:04 PM EDT | Severe Thunderstorm Warning | IWX | Marshall | 41 min |
| Oct 11, 11:23 PM EDT | Special Weather Statement | IWX | Elkhart, Noble | 37 min |
| Oct 11, 11:53 PM EDT | Special Weather Statement | IWX | Huntington, Whitley | 37 min |
| Oct 12, 12:59 AM EDT | Special Weather Statement | IWX | Steuben | 46 min |
| Oct 12, 12:00 AM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 30 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.